Alert archive / Mississippi / Tornado Warnings in 2007

Tornado Warning 90, NWS Jackson, MS

October 18, 2007Kemper County, Noxubee County, Mississippi

NWS Jackson, MS issued this tornado warning at Oct 18, 2007, 1:41 PM CDT for Kemper County, Noxubee County, Mississippi. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2007, 1:41 PM CDT (18:41 UTC)
Expired
Oct 18, 2007, 2:30 PM CDT
In force
49 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Kemper County, MS, Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 113 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 2:13 PM CDTTORNADO 17 Nnw De Kalb, MSTHIS TORNADO TOUCHED DOWN ALONG HWY 39 JUST S OF THE KEMPER/NOXUBEE CO LINE. HERE SEVERAL BRANCHES AND TREE DEBRIS WAS BLOWN ACROSS THE RD. JUST TO THE NE SEVERAL LARGE PINE TREES WERE SNAPPED/UPROOTED AND BLOWN ACROSS A RD. PATH LENGTH WAS 3 MILES AND 100 YD
Oct 18, 2:15 PM CDTTSTM WND DMG3 N Shuqualak, MSSEVERAL TREES DOWN NEAR TOWN ON HWY 9.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 1:31 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1468 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 181841
TORJAN
MSC069-103-181930-
/O.NEW.KJAN.TO.W.0090.071018T1841Z-071018T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT THU OCT 18 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF PRESTON...
  SOUTHWESTERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 230 PM CDT

* AT 141 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  PRESTON...MOVING NORTHEAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  GHOLSON BY 150 PM CDT...
  MACON AND 6 MILES NORTHWEST OF PAULETTE BY 220 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3289 8887 3293 8882 3294 8881 3295 8881
      3316 8859 3294 8836 3280 8884
TIME...MOT...LOC 1841Z 231DEG 26KT 3288 8877

$$

MME
1 follow-up statement
000 
WWUS54 KJAN 181911
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CDT THU OCT 18 2007

MSC069-103-181930-
/O.CON.KJAN.TO.W.0090.000000T0000Z-071018T1930Z/
KEMPER MS-NOXUBEE MS-
211 PM CDT THU OCT 18 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
SOUTHWESTERN NOXUBEE AND NORTHERN KEMPER COUNTIES...

AT 211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR GHOLSON...OR ABOUT 11 MILES EAST OF
PRESTON...MOVING NORTHEAST AT 15 MPH.

THE TORNADO WILL BE NEAR...
  SHUQUALAK BY 225 PM CDT...
  7 MILES WEST OF PAULETTE BY 230 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3291 8882 3293 8882 3295 8881 3312 8855
      3294 8836 3286 8874
TIME...MOT...LOC 1911Z 241DEG 17KT 3294 8864

$$

MME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 18, 1:30 PM CDT, 11 minutes earlier.

Area forecast discussion, Oct 18, 1:30 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CDT THU OCT 18 2007

.DISCUSSION...TRICKY FORECAST TODAY. DEEP SW FETCH CONTINUES TO PUSH
RICH BL MOISTURE INTO THE AREA. AT THE SAME TIME A RRQ OF THE UPPER
JET IS CURRENTLY OVER THE AREA AND THIS HAS ALLOWED SCT SHRA AND
EMBEDDED TSRA TO DEVELOP THIS MORNING PRIMARILY ALONG AND EAST OF
THE TRACE. SHEAR IS STILL QUITE STRONG AND EVEN THESE SHRA ARE
EXHIBITING ROTATION. THINGS MAY GET MORE INTERESTING THIS AFTN AFTER
THE REGION HAS BEEN ALLOWED TO HEAT UP. THE BEST CHANCE FOR STRONG
TO SEVERE STORMS THIS AFTN WILL BE ACROSS THE E. IT IS THIS
LOCATION THAT WILL ALSO HAVE THE BEST LL SHEAR. THE MAIN RISK STILL
LOOKS TO BE STRONG WINDS AND ISLTD TORNADOES BUT HAIL WILL BE
POSSIBLE. DUE TO THE NOT SO FAVORABLE LAPSE RATES AND SOME WHAT ON
THE WARM SIDE WITH TEMPS ALOFT HAIL JUST DOESNT SEEM TO BE THAT BIG
OF A THREAT. NOW THINGS MAY CHANGE AS THE EVENING APPROACHES. THE
COLD FRONT WILL APPROACH THE MS RIVER BY 0Z AND WITH DEWPOINTS STILL
EXPECTED IN THE 70S...STRONGER LIFT ALOFT WHICH WILL HELP TO COOL
THE MID LEVELS...THERE COULD BE A THIN LINE OF STRONG TO SEVERE
STORMS WITH THAT. THERE IS A LAKE WIND ADV FOR PRIMARILY THE WRN
HALF OF THE CWA. THIS LOOKS GOOD AND I WILL HOLD OFF ON UPGRADING TO
A WIND ADV FOR THE DELTA. THERE IS THE POSSIBILITY THAT THIS AREA
COULD SEE SOME WIND GUSTS OF 35 TO 40 MPH BUT MY CONFIDENCE OF THAT
OCCURING IS LOW. CAB

&&

.PREV DISCUSSION...

SHORT TERM...TODAY THROUGH FRIDAY.
LEANED MORE TOWARD THE NAM SOLUTION ON POPS AND STUCK CLOSE TO MAV
FOR EVERYTHING ELSE. FIRST ROUND OF STORMS HAVE MOVED EAST OR
DISSIPATED AT THIS POINT. A FEW SHOWERS WERE STILL DEVELOPING AND
MOVING NORTHEAST ACROSS THE CWA. RUC SHOWS 50KT LOW LEVEL JET STILL
PUSHING INTO THE SOUTHWEST AND WILL CONTINUE TO MOVE ACROSS THE
NORTHWEST PORTIONS OF THE CWA THROUGH THE AFTERNOON. GFS SHOW ML CAPE
VALUES STAYING AROUND 1000J AND INCREASING TO NEAR 2000J BY LATE
AFTERNOON...MAINLY FOR AREAS NORTHWEST OF THE NATCHEZ TRACE. THERE
WERE SOME BREAKS IN THE CLOUDS TO THE WEST...WITH DRY AIR ALSO
APPROACHING. EXPECTING MOSTLY CLEAR TO PARTLY CLOUDY SKIES FOR THE
MORNING...WITH MOISTURE AND WARM ADVECTION CONTINUING ACROSS THE
WEST. GUIDANCE HAS BEEN CONSISTENT FOR THE PAST FEW DAYS WITH LOWER
90S FOR THE WESTERN ZONES...SO LOOKING FOR DECENT INSTABILITY. LOOKS
LIKE SURFACE WINDS WILL BE GUSTING AGAIN TODAY...SO WILL GO WITH LKY
THROUGH 00Z FOR THE SAME AREAS. AT THIS POINT IT LOOKS LIKE DAMAGING
WINDS WILL BE THE MAIN CONCERN THROUGH THE AFTERNOON. SOUNDINGS
CONTINUE TO SHOW AT LEAST 30-40KTS OF SHEAR...MOSTLY SPEED.
HOWEVER...WITH OTHER CONDITIONS BEING FAVORABLE AND SOME HINTS OF
DIRECTIONAL SHEAR JUST OFF THE SURFACE TORNADOES CAN NOT BE RULED
OUT...SO WILL CONTINUE TO MENTION IN THE HWO ALSO. THE NAM ALSO
SUGGESTS A FEW IMPULSES MAY MOVE NORTH FROM THE GULF AGAIN THIS
AFTERNOON AND THERE SOME SUBTLE BUMPS IN THE SURFACE PRESSURE.

ANYWAY...THE LOW LEVEL JET DECREASES SOME BY THE AFTERNOON AND GETS
PUSHED EAST WITH THE APPROACHING FRONT AND LOW PRESSURE SYSTEM. THE
UPPER JET STAYS JUST NORTH OF THE CWA FOR THE MOST PART...HOWEVER
80-90KT WINDS WILL BE MOVING THROUGH THE AREA. LOOKING AT THE NAM
SOLUTION...THERE MAY BE A SHORT BREAK IN THE LATE AFTERNOON...
HOWEVER THE BOUNDARY WILL LIKELY BE MOVING INTO THE NORTHWEST ZONES
AROUND 00Z. BY THEN THE MODELS SUGGESTS THE BETTER MOISTURE AND
INSTABILITY WILL HAVE SHIFTED EAST SLIGHTLY...SO THE CENTRAL AND
EASTERN ZONES WILL HAVE MORE FAVORABLE CONDITIONS FOR STORM
DEVELOPMENT. THE LLJ WILL REMAIN AROUND 40KTS...WITH CAPE VALUES
AROUND 1500J SHIFTING EAST. MODEL LI VALUES ALSO REMAIN AROUND -10
OR SLIGHTLY BELOW. LEFT THE BETTER POPS GENERALLY EAST IN THE
EVENING AND OVERNIGHT PERIODS. STILL LOOKS LIKE A LINE OF STORMS MAY
COME TOGETHER RIGHT ALONG I-55 AND DRIFT EAST...SO WILL MAINTAIN
SEVERE WORDING THROUGH TONIGHT. AGAIN WINDS WILL BE THE MAIN CONCERN
AS THE LINE OF STORMS MOVES THROUGH...BUT ISOLATED SPIN UP TORNADOES
CAN NOT BE RULED OUT...SO THE WORDING WILL BE SIMILAR...JUST FURTHER
EAST. MODELS AGREE DRY AIR WILL BE MOVING INTO THE CWA BY MIDNIGHT
AND LOW LEVEL JET SEEMS TO INCREASE AS IT TRACKS EAST...SO STORMS
MAY NOT LINGER LONG PAST MIDNIGHT. LEFT HIGH POPS IN FOR THE EASTERN
ZONES AFTER 6Z...AT THIS TIME IT STILL LOOKS LIKE THE BOUNDARY WILL
BE MOVING INTO THE EASTERN ZONES AROUND MIDNIGHT.

A FEW SHOWERS AND MAYBE A THUNDERSTORM MAY STILL BE AROUND BY FIRST
THING FRIDAY MORNING...SO MAINTAINED SLIGHT CHANCE POPS THROUGH MID
MORNING. THE TROUGH AXIS SWINGS THROUGH LATE FRIDAY AFTERNOON AND
THE DRY CONDITIONS SETTLE IN. TWEAKED HIGHS A BIT FOR FRIDAY. MODELS
CONTINUE TO SHOW COOL AIR MOVING INTO THE AREA...SO ADJUSTED VALUES
UP IN A FEW SPOTS. OTHERWISE...GUIDANCE WAS OK.

LONG TERM...FRIDAY NIGHT THROUGH THURSDAY.
A SHORTWAVE RIDGE WILL MOVE EAST ACROSS THE AREA FROM FRIDAY NIGHT
INTO SUNDAY BRINGING A PERIOD OF DRY WEATHER WITH COOL OVERNIGHT LOW
TEMPS AND WARM AFTERNOON HIGHS. BY EARLY NEXT WEEK...THE WEATHER MAY
BECOME QUITE ACTIVE WITH THE POTENTIAL FOR HEAVY RAINFALL AS A
STRONG SHORTWAVE TROUGH AFFECTS THE AREA.

RETURN FLOW IS EXPECTED TO SET UP SUNDAY AHEAD OF THE SHORTWAVE
TROUGH FORECAST BY GLOBAL MODELS TO AMPLIFY OVER THE CNTRL CONUS.
THE MODEL CONSENSUS IS THAT THE TROUGH WILL BE PROGRESSIVE AND MOVE
STEADILY EWD ACROSS THE MS VALLEY EARLY NEXT WEEK. THE GFS IS MOST
PROGRESSIVE WITH THE TROUGH AND THE ECMWF IS SLOWEST AND ACTUALLY
INSISTS THAT THE TROUGH WILL CUT OFF OVER THE SRN PLAINS. THE UKMET
AND GFS ENSEMBLE MEAN OFFER A COMPROMISE...LOOKING MORE LIKE THE GFS
THAN ECMWF...AND HAVE GENERALLY FOLLOWED THEIR TIMING. IT SHOULD BE
NOTED THAT SEVERAL GFS ENSEMBLE MEMBERS DO FORECAST THE TROUGH TO
CUT OFF LIKE THE ECMWF SO CONFIDENCE IN ANY SOLUTION IS ON THE LOW
SIDE.

BASED ON THE ABOVE THINKING...HAVE SLOWED THE GFS SOLUTION BY ABOUT
6-12 HRS HRS...THEREBY INCREASING POPS FOR MONDAY/MON NIGHT/
TUESDAY. A VERY MOIST PLUME OF AIR WITH PRECIP WATER VALUES > 2
INCHES WILL BE TAPPED AND WILL COMBINE WITH STRONG FRONTAL
CONVERGENCE TO BRING THE POTENTIAL FOR HEAVY RAIN...PERHAPS GREATEST
FROM LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. GIVEN THE LOW
CONFIDENCE IN SYSTEM TIMING...WILL KEEP MENTION OF THIS SYSTEM AND
HEAVY RAIN POTENTIAL OUT OF THE HWO FOR NOW.

A SUDDEN AND SIGNIFICANT COOL-DOWN WITH THE FRONTAL PASSAGE IS
EXPECTED AS AN IMPRESSIVE LOW-LEVEL THERMAL TROUGH SWEEPS ACROSS THE
AREA AND REPLACES THE UNSEASONABLY WARM AND HUMID AIRMASS.
PROGRESSIVE NATURE OF THE THERMAL TROUGH WILL ALLOW MILDER AIR TO
MOVE BY LATER NEXT WEEK. TEMPS BEHIND THE FRONT SHOULD BE NEAR OR
SLIGHTLY BELOW CLIMATIC AVERAGE. /EC/

&&

.AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED EAST OF THE NATCHEZ TRACE. STRONG TO SEVERE STORMS WILL BE
POSSIBLE IN THIS AREA. THUNDERSTORMS WILL DEVELOPS OVER AREAS WEST
OF THE NATCHEZ TRACE DURING THE LATE AFTERNOON AND EARLY EVENING AS
A HEALTHY COLD FRONT SWINGS EWD INTO THE REGION. WIDESPREAD MVFR
CIGS WILL OCCUR WITH LOCAL AREAS OF IFR CIGS IN STRONGER
THUNDERSTORMS.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR MSZ018-019-025>028-034>036-040>043-047>049-
     053>055-059>062.

LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR LAZ007>009-015-016-023>026.

AR...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR ARZ074-075.

&&

CAB/03
Hazardous weather outlook, Oct 18, 4:33 AM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
433 AM CDT THU OCT 18 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
190945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
433 AM CDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT
STRONG UPPER LEVEL WINDS...LARGE AMOUNTS OF MOISTURE AND INCREASING
INSTABILITY MAY BRING ISOLATED STRONG TO SEVERE STORMS TO THE WESTERN
PORTIONS OF THE AREA THIS AFTERNOON...MAINLY FOR AREAS ALONG AND
NORTHWEST OF A LINE FROM JONESVILLE LOUISIANA TO JACKSON TO COLUMBUS
MISSISSIPPI. DAMAGING WINDS WILL BE THE PRIMARY CONCERN WITH STORMS
THIS AFTERNOON...HOWEVER ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

A COLD FRONT WILL MOVE INTO THE REGION THIS EVENING. AS THE BOUNDARY
MOVES THROUGH THE MOISTURE RICH AND UNSTABLE ATMOSPHERE...MORE
SHOWERS AND THUNDERSTORMS WILL DEVELOP. ISOLATED STRONG TO SEVERE
STORMS WILL BE POSSIBLE FOR THE EASTERN PORTIONS OF THE AREA
TONIGHT...MAINLY ALONG AND EAST OF INTERSTATE 55. A LINE OF STORMS
WILL DEVELOP OVER CENTRAL MISSISSIPPI SHORTLY AFTER SUNSET AND MOVE
EAST ACROSS THE AREA. DAMAGING WINDS WILL BE THE PRIMARY CONCERN WITH
STORMS THIS EVENING...HOWEVER ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

FREQUENT DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL WILL BE
LIKELY WITH ANY STORMS THAT DEVELOP TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Oct 18, 1:07 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
107 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TORNADO          1 N HATTIESBURG         31.33N 89.31W
10/17/2007                   FORREST            MS   NWS STORM SURVEY

            *** 1 INJ *** NUMEROUS TREES DOWN AND SNAPPED OFF. AROUND
            25 TREES DOWN ON INTERSTATE 59. ROOF BLOWN OFF A GARAGE.
            MINOR DAMAGE TO ROOF OF A HOME. SEVERAL DOORS BROKEN OFF
            2 METAL BUILDINGS. A CAR WAS BLOWN FROM INTERSTATE
            ENTRANCE RAMP WITH ONE MINOR INJURY. TORNADO WAS RATED
            EF1 WITH A PATH LENGTH OF 1.5 MILES AND WIDTH OF 200
            YARDS.

&&

SWILKINS

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 7:17 PM CDTTornado WarningJANJefferson Davis43 min
Oct 17, 7:44 PM CDTTornado WarningJANForrest, Lamar31 min
Oct 17, 8:02 PM CDTTornado WarningJANForrest, Lamar28 min
Oct 17, 8:27 PM CDTTornado WarningJANJones30 min
Oct 17, 8:28 PM CDTTornado WarningJANForrest32 min
Oct 17, 8:49 PM CDTTornado WarningJANWarren56 min
Oct 17, 8:55 PM CDTTornado WarningJANJasper, Smith50 min
Oct 17, 9:02 PM CDTTornado WarningJANJones38 min
Oct 17, 9:39 PM CDTTornado WarningJANYazoo51 min
Oct 17, 9:55 PM CDTTornado WarningJANClarke22 min
Oct 17, 9:59 PM CDTTornado WarningJANHolmes46 min
Oct 18, 4:47 AM CDTLake Wind AdvisoryJANAdams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 17 more14 hr
Oct 18, 1:02 PM CDTTornado WarningJANClay, Oktibbeha28 min
Oct 18, 1:32 PM CDTTornado WarningJANClay, Lowndes, Oktibbeha43 min
Oct 18, 1:54 PM CDTTornado WarningJANLowndes, Oktibbeha51 min
Oct 18, 1:57 PM CDTSevere Thunderstorm WarningJANForrest, Lamar48 min
Oct 18, 2:04 PM CDTSevere Thunderstorm WarningJANLauderdale, Newton41 min
Oct 18, 2:37 PM CDTSevere Thunderstorm WarningJANJones23 min
Oct 18, 6:44 PM CDTTornado WarningJANForrest, Lamar43 min
Oct 18, 6:55 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba50 min

Nearby

Tornado Warnings in Mississippi, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.